Volume 1 (1998)

Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Boundaries of strongly accessible hyperbolic groups

B H Bowditch

Geometry & Topology Monographs 1 (1998) 51–97
DOI: 10.2140/gtm.1998.1.51

arXiv: math.GR/9810187

Abstract
[an error occurred while processing this directive]

We consider splittings of groups over finite and two-ended subgroups. We study the combinatorics of such splittings using generalisations of Whitehead graphs. In the case of hyperbolic groups, we relate this to the topology of the boundary. In particular, we give a proof that the boundary of a one-ended strongly accessible hyperbolic group has no global cut point.

Dedicated to David Epstein in celebration of his 60th birthday.

Keywords
Boundary, accessibility, hyperbolic group, cutpoint, Whitehead graph
Mathematical Subject Classification
Primary: 20F32
References
Publication
Received: 15 November 1997
Revised: 10 August 1998
Published: 21 October 1998
Authors
B H Bowditch
Faculty of Mathematical Studies
University of Southampton
Highfield
Southampton SO17 1BJ
Great Britain